Hail, Pike
- When
- May 14, 4:45 PM CST
- Where
- Pike County, Pricedale
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.280, -90.300
Golfball size hail was observed.
Scattered severe thunderstorms developed across southwest Mississippi in a very unstable atmosphere aided by a sea breeze front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Scattered severe thunderstorms developed across southwest Mississippi in a very unstable atmosphere aided by a sea breeze front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 14, 3:07 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 407 PM CDT MON MAY 14 2007 .SHORT TERM... STALLED SURFACE FRONT...WITH VERY WARM...HUMID CONDITIONS AND STRONG INFLOW TO ITS SOUTH...AND DRIER AIR WITH LIGHTER WINDS TO THE NORTH...HAS RESULTED IN EXPOS IVE SCATTERED TO NUMEROUS HAIL PRODUCING STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST LA TO THE SOUTH OF I-10 THIS AFTERNOON. TO THE NORTH...LOWER PRECIPITABLE WATER HAS KEPT COVERAGE DOWN...BUT THUNDERSTORMS HAVE STILL BECOME STRONG TO SEVERE. THUNDERSTORMS SHOULD REMAIN ACTIVE THROUGH ABOUT 7 PM WITH A TENDENCY FOR STORMS TO SHIFT NORTH OF I-10 AS THE AIRMASS TO THE SOUTH STABILIZED DUE TO EXTENSIVE RAIN AND CLOUD COVER. ON TUESDAY...A SIMILAR PATTERN WILL BE IN PLACE AS TODAY WITH HIGH MOISTURE CONTENT IN THE ATMOSPHERE...ESPECIALLY 0VER THE WESTERN AND SOUTHERN PORTIONS OF THE AREA. CONVECTIVE TEMPERATURES ARE EXPECTED TO BE LOWER SO SHOWERS AND THUNDERSTORMS COULD FORM EARLIER. EVEN WITH COOLER HIGHS EXPECTED...THE ATMOSPHERE WILL STILL BECOME QUITE UNSTABLE. THE SEVERE POTENTIAL APPEARS LOWER DUE TO LESS LOW LEVEL CONVERGENCE...HOWEVER...A FEW STRONG THUNDERSTORMS AND HEAVY RAINERS CANNOT BE RULED OUT. WEDNESDAY...A COLD FRONT WILL MOVE INTO OUR AREA AS A STRONG SHORTWAVE TROUGH DIVES DOWN FROM THE GREAT LAKES TOWARDS THE MID AND SOUTH ATLANTIC COAST. MID/UPPER DIVERGENCE IN ADVANCE OF THE COLD FRONT AND AMPLE MOISTURE WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. .LONG TERM... THE FRONT IS EXPECTED TO MOVE OFFSHORE WEDNESDAY NIGHT WHICH WILL ALLOW SLIGHTLY COOLER AND DRIER AIR TO MOVE INTO THE AREA WHICH WILL LINGER INTO SATURDAY. SLIGHTLY WARMER AND MORE HUMID AIR WILL MOVE IN ON SUNDAY...EXCEPT IT SHOULD REMAIN DRY THROUGHOUT THE THURSDAY THROUGH SUNDAY PERIOD. && .AVIATION... THUNDERSTORMS MAY RETURN TO THE VICINITY OF KMSY IN THE NEXT HOUR OR SO...BUT AM ANTICIPATING THE STORMS MAY WEAKEN AS THIS AREA HAD STORMS EARLIER. KBTR AND KMCB COULD SEE THUNDERSTORMS IN THE VICINITY OR AT THE TERMINALS IN THE 22Z TO 24Z TIME PERIOD. AREAS FROM KASD TO KGPT AND KPQL SHOULD REMAIN FREE OF THUNDERSTORMS THE REMAINDER OF TODAY AND TONIGHT...BUT HAZE WILL RESTRICT VISIBILITIES TO 4 TO 6 MILES FOR THE NEXT 24 HOURS OR LONGER. && .PRELIMINARY POINT TEMPS/POPS... MCB 66 85 63 82 / 20 40 20 50 BTR 69 85 66 84 / 20 40 20 50 MSY 72 84 68 84 / 10 40 20 40 GPT 70 82 65 84 / 20 30 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1150 AM CDT MON MAY 14 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-150100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1150 AM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL... SOUTH CENTRAL...AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI THIS AFTERNOON AND EARLY THIS EVENING. NUMEROUS SURFACE BOUNDARIES AND AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME HEATING TO PROVIDE A FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE MAIN THREAT WILL BE LARGE HAIL AND FREQUENT LIGHTNING STRIKES...HOWEVER...A FEW STORMS COULD ALSO PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES WHICH MAY FALL IN AS LITTLE AS AN HOUR OR LESS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON SEA BREEZES WILL COMBINE AGAIN ON TUESDAY WITH A WEAK UPPER LEVEL DISTURBANCE TO PRODUCE A FEW AFTERNOON AND EVENING THUNDERSTORMS THAT COULD BE STRONG WITH HAIL AND GUSTY WINDS. A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT...BRINGING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...ALONG WITH HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON...MAINLY ACROSS SOUTH LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. 22
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL HOUMA 29.58N 90.71W
05/14/2007 E0.75 INCH TERREBONNE LA LAW ENFORCEMENT
0211 PM TSTM WND DMG HOUMA 29.58N 90.71W
05/14/2007 TERREBONNE LA EMERGENCY MNGR
TREE DOWN ON HIGHWAY AND PRELIMINARY REPORT OF TREE DOWN
ON HOUSE.
0211 PM FLASH FLOOD HOUMA 29.58N 90.71W
05/14/2007 TERREBONNE LA EMERGENCY MNGR
STREETS FLOODING IN HOUMA.
&&
RRICKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL NORCO 30.00N 90.41W
05/14/2007 E0.25 INCH ST. CHARLES LA TRAINED SPOTTER
RAINFALL ESTIMATED GREATER THAN 2 INCHES PER HOUR WITH
HAIL.
&&
RRICKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL HOUMA 29.58N 90.71W
05/14/2007 E0.75 INCH TERREBONNE LA EMERGENCY MNGR
DELAYED REPORT
&&
RRICKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL HAMMOND 30.51N 90.46W
05/14/2007 E1.00 INCH TANGIPAHOA LA PUBLIC
NORTH SIDE OF HAMMOND. POWER ALSO OUT. KLIX VIL 80 KG/M2
THIS CELL.
&&
RRICKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 7 E LIVINGSTON 30.50N 90.63W
05/14/2007 E1.75 INCH LIVINGSTON LA BROADCAST MEDIA
PUBLIC REPORT FROM HOLDEN RELAYED BY BATON ROUGE TV
METEOROLOGIST.
&&
RRICKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL WALKER 30.48N 90.87W
05/14/2007 E0.75 INCH LIVINGSTON LA BROADCAST MEDIA
RELAYED BY BATON ROUGE TV METEOROLOGIST.
&&
RRICKSThe national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Golfball size hail was observed.
A tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30539, 30540, 30537.